MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-05
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the lot history record and accompanying lot release report identified no quality issues related to device performance.A benchtop investigation did not occur because the device was implanted in the patient and could not be returned to shape memory medical.Based on shape memory medical's review of received information and case images, the root cause for the unintended deployment into the aaa sac is unknown.The procedure was performed as intended per smm's impede embolization plug, instructions for use (ifu1067).The physician noted the anchor coil was deployed into the ima for several centimeters before it became very stiff, leading for it to recoil and the imp-05 plug bounced into the aaa sac instead of the intended ima target vessel.There is no reported malfunction of the device itself.The procedure was completed with stryker target and boston scientific interlock coils for ima and iia embolization and evar stenting in the aaa sac.The imp-05 plug remains implanted in its location in the aaa sac.No serious adverse event to the patient was reported.A supplemental report will be filed should additional information be received from the complainant.Shape memory medical complaint reference number: (b)(4).
 
Event or Problem Description
The plan for this procedure was that the patient was going to be treated in stages surgically.This first stage involved embolization of the inferior mesenteric artery (ima) with an imp-05 device.The physician used a terumo 4fr glidecath (0.038"/0.97mm) to deliver the imp-05 device in the target lesion (ima), but when it was attempted to be deployed into the vessel, it was close to the origin of the vessel within the aaa sac, and it was deployed in a non-target fashion into the aaa sac.The physician noted that the anchor coil had entered the ima several centimeters but was "very stiff and the device recoiled and bounced into the aaa sac." the physician decided to leave the imp-05 plug in place inside the aaa sac and then evar was performed with a stent graft deployment that secured the imp-05 plug between the stent and sac wall.The procedure was completed with stryker target and boston scientific interlock coils for ima and iia embolization and evar stenting in the aaa sac.The imp-05 plug remains implanted in its location in the aaa sac.No serious adverse event to the patient was reported.

Brand Name
IMPEDE EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL INC.
807 aldo ave.
suite 109
santa clara CA 95054 2252
Manufacturer (Section G)
SHAPE MEMORY MEDICAL INC.
807 aldo ave.
suite 109
santa clara CA 95054 2252
Manufacturer Contact
meghan reu
807 aldo ave.
suite 109
santa clara, CA 95054-2252
MDR Report Key18163147
Report Number3013353964-2023-00009
Device Sequence Number12423664
Product Code KRD
UDI-Device Identifier00810041650009
UDI-Public00810041650009
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K181051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2025
Device Model NumberIMP-05
Device Lot NumberF22052301E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Initial Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown